Wyoming, 2013

Tornadoes and Hail in Wyoming, June 22, 2013

June 22, 2013 · NWS CYS · 15 events in 3 counties and zones

Thunderstorms developed east of the Laramie Range during the early afternoon, and quickly became severe. The storms produced very large hail, strong winds, funnel clouds, and a few tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms developed east of the Laramie Range during the early afternoon, and quickly became severe. The storms produced very large hail, strong winds, funnel clouds, and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 10:42 AM MST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 22, 10:42 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1142 AM MDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 1141 AM MDT SAT JUN 22 2013

THE MAIN CONCERN THIS AFTERNOON LIES IN THE TIMING OF THE
JET AND DRY AIR CURRENTLY OVER NORTHERN NEVADA/UTAH. THE LEADING
EDGE OF THE DRY AIR APPEARS TO BE ENTERING SOUTHWEST WYOMING.
AHEAD OF THIS SYSTEM...DEWPOINTS ARE MAINLY IN THE 50S EXCEPT FOR
CARBON COUNTY WHERE THEY ARE MOSTLY IN THE 40S. SHEAR PROFILES IN
WESTERN CARBON COUNTY ARE NOT TOO IMPRESSIVE FOR A TORNADO
THREAT...DUE TO UNIDIRECTIONAL FLOW. HOWEVER...A FEW STORMS ARE TRYING TO
GET GOING IN WESTERN CARBON COUNTY WHICH MAY BE ABLE TO BECOME
SEVERE AND PRODUCE A HAIL OR DAMAGING WIND THREAT. THERE ARE A FEW
STORMS ALSO MOVING THROUGH NATRONA COUNTY WHICH SHOULD CONTINUE TO
PUSH EAST INTO CONVERSE COUNTY BETWEEN 1 AND 2PM.

FURTHER EAST...THE SHEAR PROFILE INCREASES DURING THE AFTERNOON
WITH 0-6KM SHEAR VALUES APPROACHING 40-50KTS THIS AFTERNOON. CAPE
VALUES ALONG AND EAST OF THE LARAMIE RANGE LOOKS TO BE A LITTLE
LESS THAN YESTERDAY. HOWEVER...WE ARE STILL LOOKING AT CAPE VALUES
APPROACHING 2500-4000J/KG. BASED ON THE CURRENT WATER VAPOR LOOP
IT LOOKS AS IF THIS DRIER AIR WILL TRY TO MOVE INTO AREAS ALONG
AND EAST OF THE LARAMIE RANGE BETWEEN 22Z-00Z. AHEAD OF THIS DRIER
AIR THUNDERSTORMS SHOULD BEGIN TO FORM IN THE LARAMIE RANGE
BETWEEN 2 AND 3 PM WHICH SHOULD SHIFT NORTHEAST AT 20 TO 25 MPH
WITH THE RIGHT MOVERS GENERALLY EAST AT 20 TO 25 MPH. WOULD NOT BE
SURPRISED TO SEE A FEW TORNADOES (POSSIBLY STRONG) DEVELOP AGAIN THIS
AFTERNOON WITH THE THE BEST THREATS EXTENDING FROM CONVERSE COUNTY
SOUTHEAST INTO THE SOUTHERN NEBRASKA PANHANDLE. THE PROGRESSION OF
THOSE STORMS IN NATRONA COUNTY WILL CERTAINLY NEED TO BE WATCHED
ESPECIALLY IF THEY BECOME SUPERCELLULAR. NAM IS INDICATING STRONG
0-1KM HELICITY VALUES (100-150KM^2/S^2)SHIFTING STRETCHING FROM
CONVERSE SOUTHEASTWARDS THIS AFTERNOON.

COX
&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 407 AM MDT SAT JUN 22 2013

TODAYS FOCUS WILL AGAIN BE THE POTENTIAL FOR SEVERE WEATHER. THE
SETUP TODAY IS FAIRLY SIMILAR TO YESTERDAY BUT THERE ARE SOME
DIFFERENCES. MODEL CAPE PROFILES ARE GENERALLY RUNNING 500-1000
J/KG LESS TODAY WHILE 0-6 KM SHEAR IS ABOUT THE SAME AT 45 TO 60
KTS. THE MAIN INSTABILITY IS SLIGHTLY FARTHER SOUTH...LOCATED
ACROSS THE SOUTHERN NEBRASKA PANHANDLE INTO FAR SOUTHEAST
WYOMING. SOME LOW LEVEL MOISTURE AND INSTABILITY FARTHER WEST
TODAY...AS FAR WEST AS CARBON COUNTY SO COULD SEE A FEW
THUNDERSTORMS INTO THIS AREA. AGAIN LOOKING EASTERLY FLOW IN THE
LOWEST LEVELS WITH WINDS QUICKLY VEERING WESTERLY ALOFT. THIS
SHOULD SET THE STAGE FOR SOME DISCRETE STRONGLY ROTATING
SUPERCELLS. HAIL WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT BUT
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE.

HAIL SIZE COULD AGAIN BE QUITE LARGE IN A FEW THUNDERSTORMS GIVEN
THE MODEL PROGGED CAPE AND SHEAR PROFILES. MAINLY LOOKING AT
SEVERE HAIL IN THE 1 TO 2 INCH RANGE BUT A FEW STORMS COULD PUSH
2.5 TO 2.75 INCHES OR TENNIS BALL TO BASEBALL SIZED. TORNADO
THREAT SHOULD BE SOMEWHAT LIMITED GIVEN NO SYNOPTIC BOUNDARY TO
FOCUS ON...BUT GIVEN QUICK TURNING IN THE LOW LEVELS AND
RELATIVELY LOW LCLS A FEW TORNADOES ARE POSSIBLE. WILL HAVE TO
WATCH AND OUTFLOW BOUNDARIES THAT DEVELOP TODAY AS THOSE COULD
PROVIDE THE HORIZONTAL VORTICITY NEEDED FOR TORNADO GENESIS.
DAMAGING WINDS ARE ON THE LOWER END OF THE SEVERE THREAT BUT STORMS
MAY CONGEAL AND FORM AND SQUALL LINE BY THIS EVENING INTO THE
NEBRASKA PANHANDLE WHICH COULD ELEVATE THE WIND THREAT SHOULD
BOWING SEGMENT DEVELOP.

CAPE VALUES ARE LESS THEN IMPRESSIVE ALONG THE LARAMIE RANGE
TODAY...THUS THE SEVERE THREAT WILL BE LOW...HOWEVER THE UPPER
LEVELS WILL BEGIN TO COOL THIS EVENING AS AN UPPER LEVEL
CIRCULATION APPROACHES FROM THE WEST. STEEP MID LEVEL LAPSE RATES
DUE TO COOLING ALOFT AND INCREASED UPPER LEVEL FORCING SHOULD
KEEP THE HAIL THREAT GOING INTO THE EVENING...ESPECIALLY IN THE
NORTHERN LARAMIE RANGE AND ACROSS CONVERSE AND MUCH OF NIOBRARA
COUNTIES. ONE OTHER AREA OF CONCERN TODAY IS IN THE WESTERN CWA.
LOW LEVEL MOISTURE...ALBEIT SHALLOW HAS SNUCK INTO THIS AREA.
EXPECTING AT LEAST A FEW THUNDERSTORM OVER CARBON COUNTY THIS
AFTERNOON. HAIL IN NOT REALLY A THREAT WITH THESE STORMS BUT
INVERTED-V SOUNDINGS SUGGEST STRONG WIND GUSTS WILL BE POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON. MODELS
HAVE SOME DISAGREEMENT AS TO WHERE THE MAIN INSTABILITY WILL BE.
CONVECTION TODAY AND TONIGHT MAKE IT VERY DIFFICULT TO SAY HOW
MOISTURE AND WIND FIELDS WILL RESPOND BY SUNDAY BUT FOR NOW IT
APPEARS THE MAIN THUNDERSTORM POTENTIAL WILL BE OVER THE NEBRASKA
PANHANDLE AND FAR SOUTHEAST WYOMING. SEVERE THUNDERSTORMS MAY BE
POSSIBLE. CAN NOT RULE OUT A FEW THUNDERSTORMS IN THE EAST AGAIN
MONDAY AFTERNOON BUT WITH AN UPPER LEVEL RIDGE BUILDING EAST...ANY
STORMS SHOULD BE FEW AND FAR BETWEEN.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 315 AM MDT SAT JUN 22 2013

MAINLY DRY AND QUITE WARM CONDITIONS EXPECTED OVER THE CWA THROUGH
THURSDAY AS AN UPPER HIGH BUILDS OVER THE 4 CORNERS AREA INTO THE
DESERT SW AND INCREASES MID LEVEL TEMPS OVER THE REGION. A
GENERALLY DOWNSLOPE FLOW WILL ALSO AID IN PRODUCING THE DRY AND
WARM CONDITIONS. BY FRIDAY AN UPPER RIDGE WILL AMPLIFY OVER THE
WESTERN CONUS AND TURN THE FLOW MORE NWLY OVER THE CWA. WEAK
IMPULSES RIDING SE ON THE FRONT SIDE OF THIS RIDGE WILL PASS
ACROSS THE REGION AND SHOULD ALLOW FOR A BIT OF AN INCREASE IN
CHANCES FOR SHOWERS AND STORMS AT THAT TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 315 AM MDT SAT JUN 22 2013

VFR EXPECTED OVER ALL TERMINALS INTO THIS AFTERNOON THOUGH SOME
PATCHY FOG OR LOW CIGS POSSIBLE FOR A SHORT TIME THIS MORNING
MAINLY OVER PARTS OF THE PANHANDLE. SCTD SHOWERS AND TSTRMS
EXPECTED TO DEVELOP THIS AFTERNOON OVER AND EAST OF THE MTNS AND
PERSIST INTO THIS EVENING WITH ASSOCIATED LOWER CIGS AND VSBYS
ALONG WITH GUSTY WINDS.  CLEARING LATER THIS EVENING.

&&

.FIRE WEATHER...
ISSUED AT 407 AM MDT SAT JUN 22 2013

SHOWERS AND THUNDERSTORMS WILL IMPACT A MAJORITY OF THE FORECAST AREA
TODAY. MOST ACTIVITY WILL OCCUR ALONG AND EAST OF THE LARAMIE RANGE
WHERE SOME STORMS WILL BE SEVERE...CAPABLE OF PRODUCING STRONG WINDS
HEAVY RAIN AND LARGE HAIL. TO THE WEST SOME STRONGER STORMS ARE
POSSIBLE WITH GUSTY WINDS BUT STORM COVERAGE SHOULD BE ISOLATED.

A FEW THUNDERSTORMS AGAIN POSSIBLE SUNDAY ALONG AND EAST OF THE
LARAMIE RANGE WITH DRY CONDITIONS SETING IN ACROSS THE WEST. DRY AND
HOT WEATHER WILL SETTLE IN ACROSS THE AREA NEXT WEEK AS AND UPPER
LEVEL RIDGE BUILDS ACROSS THE WESTERN CONUS. COULD SEE A PROLONGED
PERIOD OF HOT AND DRY SETTING UP AS THE UPPER LEVEL RIDGE LOCKS INTO
PLACE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...REC
SHORT TERM...RE
LONG TERM...RE
AVIATION...LIEBL
FIRE WEATHER...LIEBL
Hazardous weather outlook, Jun 22, 3:32 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MDT SAT JUN 22 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
231100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
432 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS WHILE MOVING
GENERALLY EASTWARD. SOME STORMS WILL LIKELY BECOME SEVERE EAST OF
THE MOUNTAINS WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND
EVENING WITH SEVERE STORMS POSSIBLE AGAIN. FEWER STORMS SHOULD
OCCUR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>116-231100-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
432 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 22, 11:26 AM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1226 PM MDT SAT JUN 22 2013

WYZ103-105-106-221930-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE
RANGE WY-SHIRLEY BASIN WY-
1226 PM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY COUNTY UNTIL 130
PM MDT...

AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHEATLAND RESERVOIR 3...OR
36 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GARRETT...
  FRIEND PARK CAMPGROUND...

&&

LAT...LON 4228 10553 4222 10529 4183 10554 4194 10581
TIME...MOT...LOC 1826Z 210DEG 20KT 4198 10564

APFEL
Special weather statement, Jun 22, 12:19 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
119 PM MDT SAT JUN 22 2013

WYZ103>105-109-222015-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH
LARAMIE RANGE WY-SHIRLEY BASIN WY-
119 PM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CONVERSE...
NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 215 PM
MDT...

AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF SEMINOE CAMPGROUND...OR 41 MILES
NORTHEAST OF RAWLINS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHIRLEY BASIN...

&&

LAT...LON 4244 10626 4244 10609 4248 10609 4248 10607
      4227 10593 4208 10658 4224 10670
TIME...MOT...LOC 1920Z 243DEG 20KT 4219 10657

COX
Special weather statement, Jun 22, 12:23 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
123 PM MDT SAT JUN 22 2013

WYZ104-109-222030-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
123 PM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON COUNTY UNTIL 230
PM MDT...

AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
COUPLE OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF BAIROIL...OR 27
MILES NORTH OF RAWLINS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEMINOE DAM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4220 10753 4244 10699 4216 10681 4195 10749
TIME...MOT...LOC 1923Z 243DEG 20KT 4217 10736

COX

The radar

The Cheyenne radar (KCYS), 102 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

9 hail, 3 tornado, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Platte

When
June 22, 12:40 PM MST to 12:45 PM MST
Where
Platte County, 5 mi W of Wheatland
Reported by
Law Enforcement
Coordinates
42.050, -105.067

A funnel cloud was reported west of Wheatland.

Hail, Platte

When
June 22, 12:50 PM MST to 12:55 PM MST
Where
Platte County, 2 mi W of Wheatland
Measured
1 in hail
Reported by
Public
Coordinates
42.050, -105.009

Quarter size hail was reported just west of Wheatland.

Funnel Cloud, Platte

When
June 22, 12:55 PM MST to 12:57 PM MST
Where
Platte County, 0.51 mi E of Wheatland
Reported by
Law Enforcement
Coordinates
42.050, -104.960

There were several reports of funnel clouds over Wheatland.

Tornado, Platte

When
June 22, 12:58 PM MST to 12:59 PM MST
Where
Platte County, 5 mi S of Wheatland to 4.73 mi S of Wheatland
Rating
EF0
Path length
0.37 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
41.978, -104.970

A weak tornado touched down in open country south of Wheatland. It remained on the ground for a minute before lifting. No damage was reported.

Hail, Platte

When
June 22, 1:00 PM MST to 1:05 PM MST
Where
Platte County, 0.51 mi E of Wheatland
Measured
2 in hail
Reported by
Public
Coordinates
42.050, -104.960

Quarter to hen egg size hail was reported in Wheatland.

Hail, Platte

When
June 22, 1:05 PM MST to 1:10 PM MST
Where
Platte County, 1 mi SW of Wheatland
Measured
2 in hail
Reported by
Public
Coordinates
42.040, -104.984

Hen egg size hail was reported just southwest of Wheatland.

Hail, Platte

When
June 22, 1:18 PM MST to 1:20 PM MST
Where
Platte County, 0.51 mi E of Wheatland
Measured
4.25 in hail
Reported by
Law Enforcement
Coordinates
42.050, -104.960

Baseball to softball size hail was reported in Wheatland.

Tornado, Goshen

When
June 22, 2:54 PM MST to 2:57 PM MST
Where
Goshen County, 10 mi SW of Veteran to 9.7 mi SW of Veteran
Rating
EF0
Path length
0.39 mi
Path width
30 yd
Reported by
NWS Employee
Coordinates
41.848, -104.507

A weak tornado touched down in open country southwest of Veteran. It remained on the ground for a few minutes before dissipating. No damage was reported.

Hail, Goshen

When
June 22, 2:55 PM MST to 3:05 PM MST
Where
Goshen County, 6 mi SSE of Yoder
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
41.840, -104.255

Quarter to ping pong ball size hail was reported south of Yoder.

Hail, Goshen

When
June 22, 3:16 PM MST to 3:25 PM MST
Where
Goshen County, 3 mi SW of Yoder
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.889, -104.341

Nickel to quarter size hail was reported southwest of Yoder.

Tornado, Goshen

When
June 22, 3:30 PM MST to 3:40 PM MST
Where
Goshen County, 6 mi N of La Grange to 4 mi NE of La Grange
Rating
EF0
Path length
4.25 mi
Path width
40 yd
Reported by
Trained Spotter
Coordinates
41.717, -104.170

A weak tornado touched down north of La Grange and moved to the southeast. It uprooted five trees, broke 11 windows, destroyed a fence and tossed a large metal dumpster. The tornado remained on the ground for 10 minutes before lifting.

Hail, Goshen

When
June 22, 3:30 PM MST to 3:35 PM MST
Where
Goshen County, 6 mi N of La Grange
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.717, -104.170

Quarter to golf ball size hail was reported north of La Grange.

Thunderstorm Wind, Laramie

When
June 22, 3:33 PM MST
Where
Laramie County, 10 mi NE of (Cys)cheyenne Airport
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.252, -104.684

Wind gusts were estimated at 50 to 60 mph.

Hail, Goshen

When
June 22, 3:54 PM MST to 3:59 PM MST
Where
Goshen County, 0.86 mi NE of La Grange
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.640, -104.160

Nickel to ping pong ball size hail was reported in La Grange.

Hail, Laramie

When
June 22, 4:23 PM MST to 4:28 PM MST
Where
Laramie County, 8 mi SW of Albin
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.338, -104.209

Quarter to ping pong ball size hail was reported southwest of Albin.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyThe tornado archive for Wyoming, 2013Warnings in Wyoming, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448686, 448685, 448687, 448688, 448689, 448690, 448691, 448692, 448694, 448697, 448929, 448930, 448702, 448704, 448708.